MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; SYSTEM, TEST, AUTOMATED BLOOD GROUPING AND ANTIBODY

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION ANALYZER GEL; SYSTEM, TEST, AUTOMATED BLOOD GROUPING AND ANTIBODY
Catalog Number 6904577
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A medical consultation was requested, see outcome below: the wash station receives, among other wastes, reagents, patient samples, and blood products, which have a composition that could cause an irritating effect on the eyes or a potential for contracting blood-borne pathogens.Rinsing the eye thoroughly immediately after the incident reduces the risk of eye irritation and transmission of blood-borne pathogens from chemical components and blood products in the wash container, respectively.Since the patient has not complained of any signs or symptoms of eye irritation, such as redness, itching, or a burning sensation, an eye injury due to chemical irritation is unlikely.However, considering that the wash station receives patient samples and blood products, a saline wash does not eliminate the potential for transmission of blood-borne pathogens; there is a remote risk of contracting infections due to blood-borne pathogens such as hcv and hiv.This event meets the definition of a serious injury due to the uncertainty of infection risk.Gtsc referred the customer to the product precaution documentation: safety data sheet (sds) and ifu for reagent red blood cells used with the ortho vision analyzer.Caution is provided in the ifu: "all blood products should be treated as potentially infectious.Source material from which this product was derived was found negative when tested in accordance with current fda required tests.No known test methods can offer assurance that products derived from human blood will not transmit infectious agents".On 29sep2025, gtsc contacted the customer to obtain additional information regarding any treatment provided to the operator.The customer did not provide any additional information.No further investigation was performed on this incident.The assignable cause of the operator's liquid waste splashed in the eyes is operator related, the operator not wearing ppe as recommended (glasses).No device failure was identified.No further complaint of this type has been received from the customer site since the time of the reported event.
 
Event or Problem Description
(b)(4) / ra612304 the customer contacted global technical solution center (gtsc) on (b)(6) 2025 to report what was described as an indirect liquid splash in the eyes with liquid from the waste container coming from the ortho vision id-mts analyzer (b)(6).Complainant: (b)(6), medical technologist (b)(6) usa date of the event: 22sep2025, reported on (b)(6) 2025.Instrument: ortho vision id-mts - (b)(6), install date: (b)(6) 2017 sw version: 5.16.0 the customer reported that on (b)(6) 2025, the operator uncapped the liquid waste container at the sink immediately before disposal, and while dumping the liquid waste in the sink, a small amount of fluid splashed upward and into the operator's eyes.The operator immediately rinsed their eyes thoroughly with water at the bathroom sink.The customer reported no treatment or medication was administered, and the incident was reported to their internal employee health and safety department for follow up.The customer reported the operator did not wear personal protective equipment (glasses), as a splash shield was in use.The customer confirmed that the operator is in stable condition.No further details were provided.

Brand Name
ORTHO VISION ANALYZER GEL
Common Device Name
SYSTEM, TEST, AUTOMATED BLOOD GROUPING AND ANTIBODY
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23286372
Report Number2250051-2025-00038
Device Sequence Number20201342
Product Code KSZ
UDI-Device Identifier10758750012817
UDI-Public(01)10758750012817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6904577
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown